Skip Navigation
Skip to contents

KMJ : Kosin Medical Journal

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse articles > Author index
Search
Jong Ryeal Hahm 4 Articles
A case of intra-abdominal abscess caused by unconsciously ingestion of fish bone in elderly patient
Bo Ra Kim, Hong Jun Kim, Jong Ryeal Hahm, Chang Yoon Ha, Woon Tae Jung, Ok Jae Lee
Kosin Med J. 2018;33(3):415-421.   Published online December 31, 2018
DOI: https://doi.org/10.7180/kmj.2018.33.3.415
  • 312 View
  • 0 Download
Abstract PDFPubReader   CrossRef-TDMCrossref - TDM

Cases showing complications such as esophageal injury, deep neck infection, and mediastinitis caused by accidental ingestion of fish bone are common. But ingestion of fish bone rarely causes perforation of the gastrointestinal tract or an intra-abdominal abscess.

We report herein a case of a 78-year-old man with a periumbilical mesenteric abscess caused by fish bone which was ingested unconsciously. The fish bone was found in the terminal ileum and it was removed by colonoscopy. The patient improved and he was discharged after systemic antibiotic therapy. Occasionally, when patients swallow fish bone without a foreign body sensation, clinicians should suspect perforation caused by fish bone in case of an intra-abdominal abscess of unknown cause.

Predictive Factors for the Therapeutic Response to Concomitant Treatment with DPP-4 Inhibitors in Type 2 Diabetes with Short-Term Follow-Up
Jong-Ha Baek, Bo Ra Kim, Jeong Woo Hong, Soo Kyoung Kim, Jung Hwa Jung, Jaehoon Jung, Jong Ryeal Hahm
Kosin Med J. 2016;31(2):146-156.   Published online January 20, 2016
DOI: https://doi.org/10.7180/kmj.2016.31.2.146
  • 324 View
  • 2 Download
Abstract PDFPubReader   ePub   CrossRef-TDMCrossref - TDM
Abstract Objectives

To evaluate the efficacy and predictive factors of Dipeptidyl peptidase-4 (DPP-4) inhibitors in type 2 diabetes mellitus (T2DM) patients who were not well controlled with other oral antidiabetic drugs or insulin in real clinical practice.

Methods

From December 2012 to January 2014, retrospective longitudinal observation study was conducted for patients with T2DM who were not reached a glycemic target (glycated hemoglobin [HbA1c] > 6.5%) with other oral antidiabetic drugs or insulins. Type 1 diabetes or other types of diabetes were excluded. Responders were eligible with decreased HbA1c from baseline for more than 5% during follow up period.

Results

Of total 135 T2DM patients having an average 9.0 months follow-up period, 84 (62.2%) of patients were responder to DPP-4 inhibitors. After concomitant treatment with DPP-4 inhibitors, patients had a mean decrease in HbA1c of 0.69 ± 1.3%, fasting plasma glucose of 13 ± 52 ㎎/㎗, and postprandial plasma glucose of 29 ± 85 ㎎/㎗ from baseline (all P< 0.05). Independent predictive factor for an improvement of glycemic control with DPP-4 inhibitors was higher baseline HbA1c (odds ratio 2.07 with 95% confidence interval 1.15–3.72) compared with non-responders.

Conclusions

A clinical meaningful improvement in glycemic control was seen when DPP-4 inhibitors were added to other anti-diabetic medications in patients with T2DM regardless of age, duration of T2DM, type of combination treatment regimen. Patients who had higher HbA1c were more easily respond to DPP-4 inhibitors treatment in short-term follow-up period.

A Case of Cerebral Venous Thrombosis in a Patient with Graves' Disease
Bo Ra Kim, Jung Hwa Jung, Jong Ryeal Hahm, Jaehoon Jung, Hee Jung Park, Soo Kyoung Kim
Kosin Med J. 2016;31(2):179-183.   Published online January 20, 2016
DOI: https://doi.org/10.7180/kmj.2016.31.2.179
  • 339 View
  • 1 Download
Abstract PDFPubReader   ePub   CrossRef-TDMCrossref - TDM
Abstract

Superior sagittal sinus thrombosis is an uncommon disease, and 25% of cases are considered to be idiopathic. Hypercoagulability, local bloodstream stasis, and vessel wall abnormalities may contribute to the development of this condition. The thyrotoxic phase of Graves' disease is associated with venous thrombosis caused by hypercoagulability, which is in turn induced by increased levels of homocysteine and factor VIII and decreased fibrinolytic activity. Here, we report the case of a 39-year-old male who presented with superior sagittal sinus thrombosis and concomitant hyperthyroidism.

A Case with Empty Sella Syndrome Combined with Multiple Anterior Pituitary Hormone Deficiencies Presenting as Hypoglycemic Coma
Soo Kyoung Kim, Sung Su Kim, Bo Ra Kim, Jung Hwa Jung, Jae Hoon Jung, Jong Ryeal Hahm
Kosin Med J. 2014;29(2):151-155.   Published online December 18, 2014
DOI: https://doi.org/10.7180/kmj.2014.29.2.151
  • 349 View
  • 0 Download
Abstract PDFPubReader   CrossRef-TDMCrossref - TDM
Abstract

A 55-year-old male was admitted to emergency department with a hypoglycemic shock of unknown origin. He was presented with tonic seizure activity after admission. Initial diagnostic procedure could exclude diabetes mellitus, drug side effects, and exogenous insulin application. Detailed evaluation of the patient's history revealed that the patient had experienced repeated hypoglycemic episodes for 2 years. He was diagnosed with hypothyroidism six years ago. Initial laboratory investigations revealed hypoglycemia, hyponatremia, and low plasma cortisol level (0.18 pg/dᄂ)· Sellar magnetic resonance imaging showed empty sella. Replacement therapy with hydrocortisone resulted in the improvement of clinical symptoms. Combined pituitary stimulation test with exception of hypoglycemia induced growth hormone and cortisol stimulation test was performed. The response of thyroid stimulating hormone, prolactin, follicle-stimulating hormone, and luteinizing hormone was normal. We report the case of empty sella syndrome associated with hypoglycemic shock due to with multiple anterior pituitary hormone deficiencies.


KMJ : Kosin Medical Journal